Alert archive / Missouri / Freeze Warnings in 2025

Freeze Warning 3, NWS Springfield, MO

November 1, 202534 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this freeze warning at Nov 1, 2025, 1:50 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Nov 2, 2025, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2025, 1:50 AM CDT (06:50 UTC)
In effect from
Nov 2, 2025, 1:00 AM CDT
Expired
Nov 2, 2025, 8:00 AM CST
In force
8 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Nov 1, 12:13 AM CDT, 1 hour 37 minutes earlier. Its key messages:

  • Light rain or sprinkle potential late tonight into Saturday.
  • Freeze potential Saturday night with lows in the upper 20s to mid 30s.
  • Warming trend late this weekend into next week and then continuing into the 8 to 14 day outlook.
Area forecast discussion, Nov 1, 12:13 AM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1213 AM CDT Sat Nov 1 2025

.KEY MESSAGES...

- Light rain or sprinkle potential late tonight into Saturday.

- Freeze potential Saturday night with lows in the upper 20s to
  mid 30s.

- Warming trend late this weekend into next week and then
  continuing into the 8 to 14 day outlook.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 149 PM CDT Fri Oct 31 2025

Satellite water vapor imagery this afternoon showed an active
northwesterly upper level pattern across the center of the
country. An area of surface low pressure was noted over eastern
New Mexico and an upper level low was over Minnesota. The area
between these two regions had middle to high cloud cover which
is expected to make its way over the region through the
remainder of this afternoon and evening.

Upper air soundings from this morning shower a rather dry
airmass in place over the Ozarks with Precipitable Water values
in around 0.30 inches. This should keep the area dry for all
those outside for Halloween this evening. After high top out in
the lower 60s this afternoon, the increasing cloud cover will
help keep overnight lows in the lower to middle 40s for
Saturday morning.

Later this evening and overnight, the upper level low will move
south essentially following the Mississippi River. As this
occurs, a cold front will slide south through the region. Along
and behind the front, frontogenetical forcing was noted by
CAMS. While there is limited moisture to work with,
condensation pressure deficits from the 295K to 310K surfaces
indicate that parcels would need as little as 10-20mb of upward
motion to produce saturation and shower or sprinkles to occur.
The lower levels should remain dry however with showers falling
from cloud bases around 8-10kft. In general, this would limit
any rainfall to a trace to a few hundredths mainly after 9-10pm
tonight.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 149 PM CDT Fri Oct 31 2025

Limited light rain or sprinkle chances will continue through
Saturday as the front and upper low make their way slowly south.
The area with the best potential for rain through the day will
likely be south and east of I-44 with rain chances shifting
east of the region around dark Saturday evening. Again rainfall
totals will likely be up to a tenth of an inch.

Saturday night into Sunday morning will see a cold area of high
pressure slide into the region on the back side to the upper
low. With clouds clearing and winds becoming light, temperatures
are forecast to fall into the upper 20s to lower 30s Sunday
morning. As a result, a Freeze Watch is in effect for Saturday
night into Sunday morning. Temperatures are forecast to fall
below 32 degrees fro 3-6 hours with some locations seeing
multiple hours of temperatures at of below 28 degrees. This
potential hard freeze will effectively end the growing season
across the Ozarks.

As we head into the day Sunday, a warming trend will begin
which will continue into next week. Temperatures are forecast to
climb to around the 70 degree mark for afternoon highs by the
middle of the week. Thanks to upper level zonal flow to a weak
upper ridge, this will allow the area to see afternoon highs
from 4-8 degrees above average for this time of year. The 8 to
14 day outlook continues to favor above average temperatures and
below normal precipitation for the area as well.

The next potential for rainfall comes late next week into next
weekend, with synoptic models hinting at a storm system moving
across the plains and through the Ozarks.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1208 AM CDT Sat Nov 1 2025

For the 06z TAFS, mid level frontogenesis band was setting up
over west central MO as of 05z with some light radar echoes
showing up north of the TAF sites. Current ceilings were around
10kft and should lower a bit more during the night. Could see
some sprinkles or light rain as the better lift with the mid
level frontogenesis moves through late tonight into Saturday
morning. Lower levels remain pretty dry, so we are not expecting
any heavy rain. Generally expecting VFR conditions to persist
even with the rain, although could see a brief period of MVFR if
anything heavier should develop. HREF soundings show some cloud
cover developing around 3500-4000 feet this afternoon into the
evening, but should clear out by later in the evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Freeze Watch from late tonight through Sunday morning for
     KSZ073-097-101.
MO...Freeze Watch from late tonight through Sunday morning for
     MOZ055>058-066>071-077>083-088>098-101>106.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Lindenberg
Hazardous weather outlook, Oct 31, 7:44 PM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
744 PM CDT Fri Oct 31 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
744 PM CDT Fri Oct 31 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

 Limited frost risk.

DISCUSSION...

Some very patchy frost risk exists tonight into Saturday morning
across west-central Missouri.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Freeze Watch is in effect for late Saturday night into early
Sunday morning as temperatures dip into the upper 20s to low 30s.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Price

Nearby

Freeze Warnings in Missouri, 2025Freeze Warnings in Kansas, 2025Every freeze warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.